The thing about nausea and vomiting after chemo is the patient should take the anti-emetic early and not to wait till the nausea has started before taking the medication. I have always been told to get ahead of the curve. The anti-emetic is not a narcotic.
Your husband will probably be very tired after the first week of radiation. There won’t be much he will like to do. I set up a “station” for my husband in front of the TV with his water, cream for his skin and a box of Kleenex close by so he wouldn’t have to move around too much because he developed deep vein thrombosis in both legs.
It is likely the hospital will suggest using Ensure or a similar supplement while he is in treatment and, honestly, he probably would not want to have “real” food after a while because of mouth sours and taste changes. On that score you might not need to worry. When you are cooking for yourself, you may consider keeping a kitchen window open so that the taste of cooking won’t upset him too much as it’s a one-room apartment. Do you have access to a dietitian at the hospital/ that’s a good person to consult with regards to food and meals.
I kept a record of what my husband are at every meal and the calories so that I would have a handle on whether he’s taking in enough.
Come back often and ask whatever question you may have. This is a friendly community. The members are always ready to help.
She stood in the storm, and when the wind did not blow her way, she adjusted her sails... Elizabeth Edwards
Wife to John,dx 10/2012, BOT, HPV+, T3N2MO, RAD 70 gy,Cisplatinx2 , PEG in Dec 6, 2012, dx dvt in both legs after second chemo session, Apr 03/13 NED, July 2013 met to lungs, Phase 1 immunotherapy trial Jan 18/14 to July/14. Taxol/carboplatin July/14. Esophagus re-opened Oct 14. PEG out April 8, 2015. Phase 2 trial of Selinexor April to July 2015. At peace Jan 15, 2016.